# SDR FDEA201001160168

- Difficulty date: January 16, 2010
- Submitted: January 18, 2010
- Operation: Air carrier
- Aircraft: N285FE
- Make and model: Boeing 727233
- Aircraft serial: 22622
- Aircraft time: 43,131 hours, 26,744 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: GTCP8598
- Part serial: P15420
- Condition: Malfunctioned
- Location: Zone 100
- Part time: 40,807 hours, 13,076 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: F

## Discrepancy

SHORTLY AFTER APU SHUTDOWN, AFT LOWER CARGO SMOKE ILLUMINATED, BOTTLE NR 1 DISCHARGED, (JUST BEFORE BOTTLE NR 1 DISCHARGED, TUG DRIVER CONFIRMED SMOKE AROUND BELLY OF ACFT) SUBSEQUENTLY FORWARD LOWER CARGO SMOKE LIGHT ILLUMINATED, THEN DISCHARGED BOTTLE NR 2.  ACCOMPLISHED THE EMERGENCY EVAC CK LIST AND EGRESSED.  OPENED SHROUDS AT  EITHER END AND GVI FOR OBVIOUS CAUSES, CONDITION AND SECURITY OF 'B' NUTS, WIRING AND COMPONENTS.    FOUND OIL TANK QTY OVER SERVICED - DRAINED TO NORMAL. APU FUEL VLV OPS CHK GOOD.   MOTORED APU -NORMAL ROTATION  IAW JRH STARTED APU, NOTING STONG IGN, NORMAL ACCEL TIME AND EGT. OPERATED BLEED LOADS - OK.  ELEC OK.  AFTER 40 MIN RUN W/ NO ABNORMAL NOISES SHUTDOWN NOTING SMOOTH COASTDOWN.  NO SMOKE FROM EXH AT ANY TIME. DRAINED MORE OIL FROM TANK APX 3/4 QT. TOTAL. GIVEN HISTORY SUSPECT OIL TANK OVERSERVICE CAUSED OIL RETURN TO 'CHOKE', W/ TANK  VENTING INTO EXH.   CLOSED
